Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 29, 2021, 9:55 AM CDT for Louisa County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 9:55 AM CDT (14:55 UTC)
- Expired
- Jul 29, 2021, 10:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
County Louisa County, IA
The radar
The Quad Cities radar (KDVN), 89 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.2
The text
As transmitted.
624 WWUS83 KDVN 291455 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 955 AM CDT Thu Jul 29 2021 IAC057-087-115-183-291530- Henry-Des Moines-Louisa-Washington- 955 AM CDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENRY... NORTHWESTERN DES MOINES...SOUTHERN LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1030 AM CDT... At 955 AM CDT, a strong thunderstorm was located over Wyman, or 7 miles southwest of Columbus Junction, moving southeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Wapello, Columbus Junction, Winfield, Wayland, Morning Sun, Ainsworth, Columbus City, Crawfordsville, Olds, Mount Union, Cotter, Wyman, Noble, Marr Park, Pleasant Grove, Cairo, Virginia Grove Recreation Area, Swedesburg, Marsh and Garland. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4117 9171 4134 9158 4117 9106 4094 9127 TIME...MOT...LOC 1455Z 299DEG 34KT 4120 9147 $$ Gunkel
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:28 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 29, 6:28 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
628 AM CDT Thu Jul 29 2021
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 352 AM CDT Thu Jul 29 2021
Thunderstorms with damaging winds were moving through the highway 20
corridor early this morning. Otherwise the warm and muggy conditions
continued. Temperatures were in the mid 70s to lower 80s. Dew points
were mainly in the mid and upper 70s.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 352 AM CDT Thu Jul 29 2021
1) Heat and humidity continues roughly along and south of I-80
2) Slight Risk for severe storms this afternoon into the evening
south of Highway 34.
Today, the morning activity is expected to move southeast and
diminish around daybreak. A cold front will drop south through
the area this morning with redevelopment of showers and storms
across the south CWA this afternoon along the front. SPC has a
Slight Risk of severe storms with damaging wind gusts and large
hail the main threat. Areas most at risk are the southern tier of
counties from 2 pm to 7 or 8 pm when the activity should move
south out of the area. Temperatures will be in the upper 80s and
lower 90s with a few mid 90 readings in the SW CWA. Relief from
the heat will work southward through the area as the front moves
southward with dew points slowly dropping into the 60s to near 70
and winds increasing out of the north. The Heat Advisory will
remain in effect for the southern half of the CWA with heat
indices in the 100 to 105 degree range with locally higher
readings at times. Tonight, quiet and less humid conditions will
be found with lows in the lower 60s in NW IL and lower 70s in NE
MO.
.LONG TERM...(Friday through Wednesday)
ISSUED AT 352 AM CDT Thu Jul 29 2021
Key Messages:
1) Mid 70s to lower 80s return Friday through Thursday
2) Showers and storms likely mainly Friday night and Saturday
morning in the SW half of the CWA
3) Dry conditions Sunday through Thursday
Friday into Saturday, a disturbance in NW flow will bring showers
and storms to the SW half or so of the CWA mainly Friday evening
through Saturday morning. After lows in the mid 50s to mid 60s from
NE to SW early Saturday, with the rain, temperatures will struggle
into the low to mid 70s in west central IL, with upper 70s and low
80s elsewhere.
Sunday through Thursday, high pressure will be slowly moving across
the area with dry conditions and temperatures back in the upper 70s
to low 80s for highs and pleasantly cool mid 50s to lower 60s for
lows. Open the windows!
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
ISSUED AT 620 AM CDT Thu Jul 29 2021
Storms will continue to impact KMLI through about 13z this
morning. Otherwise, expect a boundary to drop south through the
area today, bring a shift to a northerly wind. Mainly VFR
conditions will continue. One possible exception is potential for
development of storm near KBRL this afternoon. This will depend on
how far south the boundary pushes through the day. With a high
level of uncertainty, have not included in the 12Z TAF.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT this evening for Cedar-Des Moines-
Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-Muscatine-
Scott-Van Buren-Washington.
IL...Heat Advisory until 8 PM CDT this evening for Hancock-Henderson-
Henry IL-McDonough-Mercer-Rock Island-Warren.
MO...Heat Advisory until 8 PM CDT this evening for Clark-Scotland.
&&
SYNOPSIS...14
SHORT TERM...14
LONG TERM...14
AVIATION...RP KinneyHazardous weather outlook, Jul 29, 4:53 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Quad Cities IA IL 453 AM CDT Thu Jul 29 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-301000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 453 AM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms early this morning across east central Iowa and northwest Illinois may produce wind gusts to 40 MPH, small hail, and heavy rainfall. Hot and humid conditions will continue through 8 PM this evening across areas along and south of I-80 where heat indices in the 100 to 105 range are expected. A Heat Advisory remains in effect. There is a chance for thunderstorms this afternoon and early evening south of Highway 34 from Ottumwa to Galesburg. The Storm Prediction Center has a Slight Risk for this area; with damaging wind gusts and large hail being the main threat. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a chance for showers and thunderstorms Friday into Saturday. Severe storms are not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of Highway 34 this afternoon and evening.
In the hours before
Special weather statement, Jul 29, 8:36 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
836 AM CDT Thu Jul 29 2021
ILC131-161-IAC115-139-291400-
Rock Island-Mercer-Louisa-Muscatine-
836 AM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND...
NORTHWESTERN MERCER...CENTRAL LOUISA AND SOUTHWESTERN MUSCATINE
COUNTIES UNTIL 900 AM CDT...
At 836 AM CDT, a strong thunderstorm was located near Nichols, or 9
miles west of Muscatine, moving southeast at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Muscatine, Fruitland, New Boston, Grandview, Conesville, Eliza,
Letts, Nichols, Illinois City, Mannon, Cranston, Petersville, Ardon,
Muscatine Municipal Airport and Flaming Prairie Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4142 9138 4142 9137 4144 9137 4152 9131
4137 9078 4114 9096 4138 9141
TIME...MOT...LOC 1336Z 299DEG 28KT 4142 9125
GunkelSpecial weather statement, Jul 29, 8:59 AM CDT, 56 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 859 AM CDT Thu Jul 29 2021 ILC131-161-IAC115-139-291430- Rock Island-Mercer-Louisa-Muscatine- 859 AM CDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND... WESTERN MERCER...EAST CENTRAL LOUISA AND SOUTH CENTRAL MUSCATINE COUNTIES UNTIL 930 AM CDT... At 859 AM CDT, a strong thunderstorm was located near Fruitland, or near Muscatine, moving southeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Muscatine, Fruitland, Millersburg, New Boston, Keithsburg, Grandview, Eliza, Joy, Mannon, Ogle, Gingle Corners, Petersville, Marston and Flaming Prairie Park. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4127 9119 4143 9108 4130 9070 4107 9088 TIME...MOT...LOC 1359Z 299DEG 28KT 4132 9105 Gunkel
Special weather statement, Jul 29, 9:18 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
918 AM CDT Thu Jul 29 2021
ILC187-291445-
Warren-
918 AM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN COUNTY UNTIL
945 AM CDT...
At 917 AM CDT, a strong thunderstorm was located 7 miles west of
Galesburg, moving southeast at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Monmouth, Alexis, Coldbrook, Gerlaw, Monmouth Municipal Airport and
Cameron.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4094 9071 4107 9059 4106 9053 4104 9044
4079 9044
TIME...MOT...LOC 1417Z 299DEG 28KT 4098 9051
GunkelSpecial weather statement, Jul 29, 9:23 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
923 AM CDT Thu Jul 29 2021
ILC131-187-291515-
Warren-Mercer-
923 AM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN AND MERCER
COUNTIES UNTIL 1015 AM CDT...
At 922 AM CDT, a strong thunderstorm was located over Joy, or near
Aledo, moving southeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Aledo, Burgess, Viola, Millersburg, New Boston, Keithsburg, Joy,
Seaton, Shale City, Mannon, Ogle, Alexis, Gerlaw, Aledo Mercer County
Airport, Wanlock, Gingle Corners, Gilchrist, Sunbeam, Old Gilchrist
and Mercer County Fairgrounds.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4104 9079 4107 9079 4107 9084 4114 9098
4116 9100 4117 9102 4133 9089 4133 9085
4119 9044 4116 9044 4095 9061
TIME...MOT...LOC 1422Z 303DEG 33KT 4120 9083
GunkelSpecial weather statement, Jul 29, 9:27 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 927 AM CDT Thu Jul 29 2021 IAC087-115-183-291500- Henry-Louisa-Washington- 927 AM CDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HENRY...WEST CENTRAL LOUISA AND CENTRAL WASHINGTON COUNTIES UNTIL 1000 AM CDT... At 927 AM CDT, a strong thunderstorm was located near Washington, moving southeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Washington, Ainsworth, Crawfordsville, Olds, Cotter, Wyman, West Chester, Haskins, Noble, Washington Airport, Washington County Fairgrounds and Marr Park. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4128 9188 4144 9178 4134 9138 4112 9151 TIME...MOT...LOC 1427Z 293DEG 28KT 4133 9174 Gunkel
Special weather statement, Jul 29, 9:55 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 955 AM CDT Thu Jul 29 2021 IAC057-087-115-183-291530- Henry-Des Moines-Louisa-Washington- 955 AM CDT Thu Jul 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENRY... NORTHWESTERN DES MOINES...SOUTHERN LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1030 AM CDT... At 955 AM CDT, a strong thunderstorm was located over Wyman, or 7 miles southwest of Columbus Junction, moving southeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Wapello, Columbus Junction, Winfield, Wayland, Morning Sun, Ainsworth, Columbus City, Crawfordsville, Olds, Mount Union, Cotter, Wyman, Noble, Marr Park, Pleasant Grove, Cairo, Virginia Grove Recreation Area, Swedesburg, Marsh and Garland. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4117 9171 4134 9158 4117 9106 4094 9127 TIME...MOT...LOC 1455Z 299DEG 34KT 4120 9147 Gunkel
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:42 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 63 min |
| Jul 29, 2:35 AM CDT | Special Weather Statement | DVN | Dubuque, Jackson | 55 min |
| Jul 29, 3:31 AM CDT | Special Weather Statement | DVN | Dubuque, Jackson | 29 min |
| Jul 29, 4:04 AM CDT | Special Weather Statement | DVN | Clinton, Jackson | 41 min |
| Jul 29, 4:47 AM CDT | Special Weather Statement | DVN | Clinton, Scott | 43 min |
| Jul 29, 8:36 AM CDT | Special Weather Statement | DVN | Muscatine | 24 min |
| Jul 29, 9:27 AM CDT | Special Weather Statement | DVN | Washington | 33 min |
| Jul 29, 10:11 AM CDT | Special Weather Statement | DVN | Washington | 34 min |
| Jul 29, 10:27 AM CDT | Special Weather Statement | DVN | Des Moines, Louisa | 33 min |
| Jul 29, 10:48 AM CDT | Special Weather Statement | DVN | Henry | 27 min |
| Jul 29, 11:03 AM CDT | Special Weather Statement | DVN | Des Moines | 27 min |
| Jul 29, 11:16 AM CDT | Special Weather Statement | DVN | Des Moines | 29 min |
| Jul 29, 11:31 AM CDT | Special Weather Statement | DVN | Van Buren | 29 min |
| Jul 29, 12:15 PM CDT | Special Weather Statement | DVN | Lee | 30 min |
| Jul 29, 1:30 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 60 min |
| Jul 29, 7:24 AM CDT | Special Weather Statement | DVN | Henry | 66 min |
| Jul 29, 8:59 AM CDT | Special Weather Statement | DVN | Mercer | 31 min |
| Jul 29, 9:18 AM CDT | Special Weather Statement | DVN | Warren | 27 min |
| Jul 29, 9:23 AM CDT | Special Weather Statement | DVN | Mercer | 52 min |
| Jul 29, 10:56 AM CDT | Special Weather Statement | DVN | Henderson | 34 min |
| Jul 29, 11:25 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 50 min |
| Jul 29, 11:43 AM CDT | Special Weather Statement | DVN | Henderson | 32 min |
| Jul 29, 12:10 PM CDT | Special Weather Statement | DVN | Henderson | 35 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.